Home, About, Contact Us, FAQ

Is zyprexa a bad drug in your opinion?


Somebody told me once that nobody stays on zyprexa cause its quite heavy or bad… they give it just in acute states… but its the only one which helps me. But i start to find that my physical health declined with it - no periods, i feel like a balloon so maybe my heart suffers, risk of diabetes etc etc… should i be worried and is it true that nobody stays on it in your country? Wow…


It causes alot of weight gain and increases your risk of diabetes more than other antipsychotics. But everyone differs. I was on zyprexa zydis for two weeks and I didn’t gain any weight. I quit because it wasn’t effective on me and opening the disintegrating tablets was too difficult.


my dad was on zyprexa for a while. he didn’t gain weight on it but he did eat a lot while taking it. it also upset his stomach to the point where he couldn’t keep food in his stomach he always rushed to the bathroom.


When I was on Zyprexa I craved sugar and I slept a lot. I gained a lot of weight on it. It was also bad about causing anhedonia in me. The world was very grey while I was on it. Zyprexa did control my symptoms, though. It got rid of them. I’d rather take Zyprexa than Haldol.


i gained 70 pounds from taking zyprexa for a few months than quitting and taking it for a few more months i was like a food monster on it spending all my money trying to get the feeling i get on zyprexa whenever im not stuffing my face to go away so many cravings, im on a different med and losing weight now but i think i had the hunger and weight gain alot worse than other people it also gave me sleep paralysis every night which stopped when i stopped taking it



I think you hit the nail on the head with your question.

Zyprexa decreases (for some people) hallucinations, delusions, and mood disorders. Sounds great, however, if taken over a long period of time (and that’s how all APs are intended to be taken) Zyprexa causes a significant increase in blood sugar (hence the class-action lawsuits against it), which leads to hyperglycemia and diabetes. Zyprexa also significantly increases the risk of hypertension and cardiovascular disease.

All of the atypical APs increase the risk of serious health problems if used over a long period of time (20 years? 30 years?), so I’m not singling Zyprexa out. On the flip side is a medication that ameliorates serious mental health problems, so it seems to be a damned if you do, damned if you don’t situation.



Bonus word: DIABETES.

That is all.


I’ve been stable on zyprexa for 3 years. I was very delusional and out of touch with reality. It helped me a lot and best of all I’m weight neutral on it and get a great nights sleep.


I was on Zyprexa for about one month.
It helped with my anxiety but my moods were all over the place while I was on it.
If Zyprexa is helping you stay stable @Anna1 then I would stick with it.
Its an effective med usually.
One just has to be on a strict diet while taking it.


It used to be a good med for me, but now if I take an effective dose it causes me terrible akathisia. I never had weight gain from it, but then I never really took it long term, just a few months at a time. That was mostly during those times that the doctors thought I was bipolar w/ psychotic features. Well, that and I sometimes refused to take the meds that were prescribed to me; at least one of those times was when I was on low-dose (5 mg) Zyprexa for a few months, as prescribed by the first dr to diagnose me with schizoaffective disorder. I was not convinced about the sza and didn’t think I needed Zyprexa anymore, so I went off of it.


I am really swollen on zyprexa. Face and body. Is it my heart which is suffering or its the raised prolactine in your opinion? What a chemistry wow…


If your face and body are swollen, my guess would be water retention, but you really would need to talk to your dr about that to find out what is causing it. I know I got “chipmunk cheeks” when I was on prednisone long-term during an ulcerative colitis flare; I don’t know if Zyprexa can cause that.


Thank you freakonleash :slight_smile: my ill friend is also getting swollen on zyprexa but now she is not on her meds. Zyprexa helps me a bit, one of the few aps which work on me… yes, ill ask my doc one day.


I’m on a high dose of olanzapine as we call it here in the UK 20mg it works for my symptoms but have put on significant weight.


I gained 35 pounds on Zyprexa. I went from a normal weight to overweight on it. And from there, I went to obese eventually. It took me forever to finally get rid of all of the weight. And of course, no, I didn’t stay on it.


I was on zyprexa zydis for a while and supposedly it causes very little weight gain.


Did you gain any weight on Zydis?


I was on it for a few weeks and didn’t have any weight gain


Thanks for your response.


Yeah it’s fast acting it gets directly into your blood stream because they are fast acting disintegrating tablets. They are supposedly less likely to cause weight gain.